Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 92, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 5, 2001, 3:23 PM CDT for Warren County, Kentucky. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 5, 2001, 3:23 PM CDT (20:23 UTC)
- Expired
- Jul 5, 2001, 4:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Warren County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 3:40 PM CDT | Hail 0.75 | Countywide, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1166 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 052024 SVRSDF KYC227-052100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 323 PM CDT THU JUL 5 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WARREN COUNTY IN SOUTH CENTRAL KENTUCKY THIS INCLUDES THE CITY OF BOWLING GREEN * UNTIL 400 PM CDT * AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RICH POND...OR ABOUT 6 MILES SOUTHWEST OF BOWLING GREEN...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BOYCE...ALVATON AROUND 330 PM CDT CLAYPOOL AROUND 335 PM CDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:35 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 5, 2:35 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 335 PM EDT THU JUL 5 2001 MAIN FORECAST PROBLEMS IN ENDING OF TSTMS SRN AND ERN PTNS OF FA THIS EVE. ONCE THIS HAPPENS CLEAR AND VERY PLEASANT WX TNGHT AND FRIDAY AS SIGIFICANTLY DRIER AND SOMEWHAT COOLER AIS OVERSPREADS THE REGION. MUCH OF THIS EVE'S ACTIVITY IS MORE OR LESS ALONG A COLD FRONT NOW DROPING SE ACRS THE ERN AND SRN PTNS OF FA. NEXT MJR WX SYS LIKELY TO BE ON SAT AND SAT NITE AS MODELS ALL HINT AT POSSIBL TSTM COMPLEX DRPNG SEWRD ACRS FA ON SAT AFTN AND NITE. WILL INTROD SCT TSTMS AGAIN ON SAT. TEMPS AND POP TRENDS FROM FWC LUK OK AND WILL BE USED FOR GENRL GUID. .SDF...NONE.
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:50 AM CDT | Severe Thunderstorm Warning | LMK | Logan | 25 min |
| Jul 5, 2:10 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 20 min |
| Jul 5, 3:55 PM CDT | Severe Thunderstorm Warning | LMK | Allen | 25 min |
| Jul 5, 4:32 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe, Monroe | 43 min |
| Jul 5, 5:41 PM CDT | Severe Thunderstorm Warning | LMK | Clinton | 24 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.